Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 119, NWS Philadelphia/Mount Holly

November 30, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Nov 30, 2002, 3:45 PM EST. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2002, 3:45 PM EST (20:45 UTC)
Expired
Nov 30, 2002, 5:30 PM EST
In force
105 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 30, 3:40 PM EST, 5 minutes earlier.

Area forecast discussion, Nov 30, 3:40 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EST SAT NOV 30 2002

DISC: MODELS IN GENERAL AGREEMENT THIS MORNING BRINGING IN THE
COLDEST AIR OF THE SEASON. FROPA EARLY THIS EVENING THEN BELOW
NORMAL TEMP REGIME IS ESTABLISHED FOR THE FORSEEABLE FUTURE. 80H
TEMP PLUNGES TO +/- 14C THRU FA TMRW WITH STRONG CAA. WILL NOT BRING
HIGH TEMPS ON SUN MUCH ABV WHAT MRNG TEMPS WILL BE REGISTERING.
PREFER FWC TEMPS WITH THE LEAST DIURNAL VARIABILITY. A FEW ATTEMPS
BY MODELS TO BRING THE +/-0C INTO SE FA WITH OFFSHORE PASSAGES OF
LOW PRES SYS...BUT TEMPS PLUNGE BACK DOWN AFTER EACH FLY BY. TEMPS
WELL BELOW THE FREEZING MARK AT 80H THRU DEC 9.

MRNG SFC ANALYSIS SHOWED ARCTIC FRONT XTENDING FM LOW PRES SE CANADA
THRU E GREAT LAKES AND SWRD INTO TX. CURRENT STREAMLINES SHOW FNT
MVG THRU W NY/PA. AREA -SHRA CVRG DELAWARE VALLEY ATTM WITH TIPPING
BUCKET CLICKING AWAY. EXPECT EVE PCPN AS -SHRA IN THE S FA...BUT A
MIX THEN SWITCH TO THE WHITE STUFF IN THE N. PCPN TO LINGER N
LONGER. IN THE SHORT TERM...HAVE INTRODUCED A CHC OF FLURRIES ENTIRE
FA ON MONDAY AS COLD FRONT REENFORCEMENT MOVES INTO THE AREA FM THE
NORTH...ALONG WITH A STRIP OF HIGH RH.

WIND WILL BECOME STRONG AND GUSTY FROM A W TO NW DIRECTION. GUIDANCE
INDICATING THAT THE STRONGEST CORE OF WIND WILL PUSH THRU TMRW AFTN.

EXTDD: NEXT CHC PCPN TUE NGT INTO WED...OTHERWISE FAIR WITH BELOW
NORMAL TEMPS.

MARINE: GALES WILL REMAIN UP...BUT WINDS SHLD NOT REACH GALE CRIT
UNTIL TNGT. WE MIGHT COME CLOSE TO BLOW OUT CONDS ESP WITH A MORE
WRLY THAN NWRLY GRAD...BUT NOT TIL SUNDAY. OUR CAPT WALLY REPORTS
THAT THE BELOW NORMAL TIDES LAST WEEK DID NOT REACH BLOW OUT
COND...BUT STILL CAUSED SOME PROBLEMS TO FERRIES AND SMALL CRAFT
ALONG THE N NJ COAST.

FCSTID =   13
MPO   23  27  12  30 /  40  20  10  30
ABE   26  29  16  33 /  40  10  10  30
RDG   26  29  16  33 /  40  10  10  30
PHL   30  34  25  37 /  40  10  10  30
12N   24  31  14  31 /  40  20  10  30
SMQ   27  33  18  35 /  40  10  10  30
TTN   30  33  21  36 /  40  10  10  30
MIV   33  36  20  38 /  50  10  10  30
ACY   36  39  23  40 /  50  10  10  30
ILG   31  34  21  37 /  40  10  10  30
DOV   33  35  22  39 /  50  10  10  30
GED   33  35  22  39 /  50  10  10  30
ESN   33  35  22  39 /  50  10  10  30

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...GALE WARNINGS FOR CSTL WATERS AND DE BAY.

WOODWORTH
Hazardous weather outlook, Nov 30, 4:40 AM EST, 11 hours 5 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-026-027-
PAZ054-055-060>062-067>071-301145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 AM EST SAT NOV 30 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

GALE WARNINGS ARE IN EFFECT ALONG COASTAL AREAS AND DELAWARE BAY.
PEAK WIND GUSTS ON LAND SHOULD REMAIN BELOW ADVISORY CRITERIA.

.SPOTTER CALL TO ACTION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

GALE WARNINGS SHOULD REMAIN IN EFFECT ON SUNDAY FOR COASTAL AREAS AND
DELAWARE BAY. PEAK WIND GUSTS ON LAND SHOULD REMAIN BELOW ADVISORY
CRITERIA. THERE IS A CHANCE FOR A WINTRY MIX FROM TUESDAY NIGHT AND
WEDNESDAY. THERE IS AN INCREASING LIKELIHOOD OF PRECIPITATION FALLING
AS SNOW THE FARTHER NORTH AND WEST OF THE INTERSTATE 95 CORRIDOR YOU
ARE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR THE
LATEST STATEMENTS AND WARNINGS. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT WWW.ERH.NOAA.GOV/PHI IN SMALL LETTERS.

In the hours before

Special weather statement, Nov 30, 3:39 PM EST, 6 minutes before
DEZ003-004-NJZ013-014-020-022>027-011000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EST SAT NOV 30 2002

...BLOWOUT TIDES POSSIBLE SUNDAY...

A COLD FRONT CROSSING THE MID ATLANTIC REGION WILL USHER IN MUCH
COLDER AIR ON STRONG WESTERLY WINDS TONIGHT AND SUNDAY. WIND GUSTS
IN THE RANGE OF 25 TO 35 MPH CAN BE EXPECTED LATE SATURDAY NIGHT
INTO SUNDAY AFTERNOON ALONG THE COAST. THESE STRONG WINDS...IN
COMBINATION WITH LOW ASTRONOMICAL TIDES...WILL PRODUCE LOWER THAN
NORMAL TIDE LEVELS IN THE BACK BAYS AND ALONG THE COAST ON SUNDAY.
TIDE LEVELS COULD BOTTOM OUT AT LEVELS UP TO TWO FEET BELOW MEAN
LOWER LOW WATER. RESIDENTS AND MARINERS ALONG THE NEW JERSEY AND
DELAWARE COASTS SHOULD REMAIN ALERT FOR POSSIBLE BLOWOUT TIDES AND
BE READY TO TAKE ANY NECESSARY PRECAUTIONS SHOULD CONDITIONS WARRANT.

TUNE TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS
OR UPDATES. YOU CAN ACCESS THE NATIONAL WEATHER SERVICE ON THE
INTERNET AT THE FOLLOWING LOCATION...WWW.ERH.NOAA.GOV/PHI (ALL IN
LOWER CASE).

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:45 PM ESTSpecial Marine WarningPHI105 min
Nov 30, 3:45 PM ESTSpecial Marine WarningPHI105 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.